Alert archive / Alabama / Tornado Warnings in 2011

Tornado Warning 136, NWS Birmingham, AL

April 27, 20114 counties in Alabama

NWS Birmingham, AL issued this tornado warning at Apr 27, 2011, 9:03 PM CDT for 4 counties in Alabama. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:03 PM CDT (02:03 UTC)
Expired
Apr 27, 2011, 10:00 PM CDT
In force
57 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Dallas County, AL, Perry County, AL

The radar

The Birmingham radar (KBMX), 41 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:42 PM CDTTSTM WND DMG6 Wsw Verbena, ALTREES WERE BLOWN DOWN. AT LEAST TWO MOBILE HOMES DESTROYED. AT LEAST ONE ROOF DAMAGED. NEAR THE INTERSECTION OF CR-24 AND CR-59. POSSIBLE TORNADO.
Apr 27, 9:48 PM CDTTORNADO 02 Nw Verbena, ALTHE TORNADO TOUCHED DOWN AT THE INTERSECTION OF U.S. HIGHWAY 31 AND COUNTY ROAD 24 JUST NORTHEAST OF VERBENA UPROOTING A FEW OAK TREES. THE TORNADO CONTINUED NORTHEASTAND CROSSED THE INTERSECTION OF COUNTY ROADS 59 AND 24 DAMAGING A METAL CARPORT OF ONE HOME D

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 1:42 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3065 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3065 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
9.6
Supercell composite
33.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WFUS54 KBMX 280203
TORBMX
ALC001-021-047-105-280300-
/O.NEW.KBMX.TO.W.0136.110428T0203Z-110428T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
903 PM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  CHILTON COUNTY IN CENTRAL ALABAMA...
  NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  EAST CENTRAL PERRY COUNTY IN CENTRAL ALABAMA...

* UNTIL 1000 PM CDT

* AT 858 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE   
THUNDERSTORM LIKELY PRODUCING A TORNADO. THIS DANGEROUS STORM   WAS 
LOCATED 8 MILES EAST OF MARION...AND MOVING NORTHEAST AT 50   MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLANTON...PAUL M GRIST STATE PARK...PARNELL...MAPLESVILLE...
  PLECHER...BILLINGSLEY...CHILTON COUNTY MOTOR SPORTS PARK...POOLES
  CROSSROADS...THORSBY AND GAP OF THE MOUNTAIN.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 193 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...EITHER PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR
VEHICLE AND LIE DOWN IN A LOW LYING AREA.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3275 8715 3284 8695 3283 8689 3286 8688
      3300 8655 3295 8652 3288 8649 3286 8645
      3283 8646 3276 8638 3275 8641 3268 8642
      3253 8705
TIME...MOT...LOC 0203Z 245DEG 42KT 3263 8713

$$

03
3 follow-up statements
967 
WWUS54 KBMX 280220
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
920 PM CDT WED APR 27 2011

ALC105-280230-
/O.CAN.KBMX.TO.W.0136.000000T0000Z-110428T0300Z/
PERRY AL-
920 PM CDT WED APR 27 2011

...THE TORNADO WARNING FOR EAST CENTRAL PERRY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3274 8700 3283 8695 3283 8689 3286 8688
      3300 8655 3288 8649 3286 8645 3283 8646
      3276 8638 3275 8641 3268 8642 3261 8701
TIME...MOT...LOC 0220Z 254DEG 44KT 3270 8690

$$

ALC001-021-047-280300-
/O.CON.KBMX.TO.W.0136.000000T0000Z-110428T0300Z/
DALLAS AL-AUTAUGA AL-CHILTON AL-
920 PM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR CHILTON...NORTHERN AUTAUGA
AND EXTREME NORTHEASTERN DALLAS COUNTIES UNTIL 1000 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR PARNELL...OR 12 MILES NORTH OF VALLEY
GRANDE...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLANTON...MAPLESVILLE...PLECHER...CHILTON COUNTY MOTOR SPORTS
  PARK...BILLINGSLEY...POOLES CROSSROADS...THORSBY...GAP OF THE
  MOUNTAIN...VERBENA AND MARBURY.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3274 8700 3283 8695 3283 8689 3286 8688
      3300 8655 3288 8649 3286 8645 3283 8646
      3276 8638 3275 8641 3268 8642 3261 8701
TIME...MOT...LOC 0220Z 254DEG 44KT 3270 8690

$$

03
015 
WWUS54 KBMX 280228
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
928 PM CDT WED APR 27 2011

ALC047-280238-
/O.CAN.KBMX.TO.W.0136.000000T0000Z-110428T0300Z/
DALLAS AL-
928 PM CDT WED APR 27 2011

...THE TORNADO WARNING FOR EXTREME NORTHEASTERN DALLAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3267 8689 3283 8694 3283 8689 3286 8688
      3300 8655 3288 8649 3286 8645 3283 8646
      3276 8638 3275 8641 3268 8642
TIME...MOT...LOC 0228Z 254DEG 44KT 3272 8679

$$

ALC001-021-280300-
/O.CON.KBMX.TO.W.0136.000000T0000Z-110428T0300Z/
AUTAUGA AL-CHILTON AL-
928 PM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR CHILTON AND NORTHEASTERN
AUTAUGA COUNTIES UNTIL 1000 PM CDT...

AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR PLECHER...OR 14 MILES SOUTHWEST OF CLANTON...
MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLANTON...POOLES CROSSROADS...THORSBY...GAP OF THE MOUNTAIN...
  VERBENA...MARBURY...ISABELLA...ENTERPRISE...LOMAX AND I 65 REST
  AREA.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3267 8689 3283 8694 3283 8689 3286 8688
      3300 8655 3288 8649 3286 8645 3283 8646
      3276 8638 3275 8641 3268 8642
TIME...MOT...LOC 0228Z 254DEG 44KT 3272 8679

$$

03
496 
WWUS54 KBMX 280240
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
940 PM CDT WED APR 27 2011

ALC001-021-280300-
/O.CON.KBMX.TO.W.0136.000000T0000Z-110428T0300Z/
AUTAUGA AL-CHILTON AL-
940 PM CDT WED APR 27 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN CHILTON AND
NORTHEASTERN AUTAUGA COUNTIES UNTIL 1000 PM CDT...

AT 935 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED NEAR POOLES CROSSROADS...OR 9 MILES SOUTHWEST OF
CLANTON...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  CLANTON...GAP OF THE MOUNTAIN...VERBENA...MARBURY...ENTERPRISE...
  LOMAX...I 65 REST AREA...COOPER AND MITCHELL DAM.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 200 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3288 8684 3300 8655 3288 8649 3286 8645
      3283 8646 3280 8644 3280 8642 3276 8638
      3275 8641 3268 8642 3267 8677
TIME...MOT...LOC 0240Z 254DEG 44KT 3275 8664

$$

03

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 27, 6:36 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 27, 6:36 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
636 PM CDT WED APR 27 2011

...SIGNIFICANT SEVERE WEATHER OUTBREAK ONGOING...

.UPDATE...AVIATION DISCUSSION.

.DISCUSSION...

A VERY DANGEROUS SITUATION IS CURRENTLY UNFOLDING ACROSS CENTRAL
ALABAMA...AND SUPERCELLS HAVE ERUPTED ACROSS THE NORTHERN AND
WESTERN SECTIONS OF THE CWA THIS AFTERNOON. A FEW TORNADOES HAVE
ALREADY TOUCHED DOWN...AND REPORTS OF MAJOR DAMAGE ARE STARTING TO
COME IN. THE 18Z SPECIAL SOUNDING THAT WAS PERFORMED PRESENTS A
DESTRUCTIVE SETUP...WITH 2700J/KG OF CAPE...EXTREMELY STEEP LAPSE
RATES...AND DRY AIR ALOFT. 0-3 KM HELICITY VALUES ARE ALMOST 700.
THE PARAMETERS WILL ONLY WORSEN AS WE GO THROUGHOUT THE REST OF
THE AFTERNOON AND EVENING. THE TIME FRAME FOR THE WORST SEVERE
WEATHER WILL PERSIST THROUGH THE EARLY AFTERNOON HOURS FOR
NORTHWEST SECTIONS OF THE STATE...ROUGHLY FROM 2PM TO
8PM...CENTRAL PORTIONS OF THE STATE...INCLUDING THE BIRMINGHAM
METRO AREA...FROM 4PM TO 10PM...AND THE SOUTHEAST SECTIONS FROM
6PM TO 2AM. I CANNOT STRESS HOW SERIOUS THIS SITUATION IS. DO
WHATEVER YOU CAN TO PROTECT YOUR LIFE AND PROPERTY NOW...YOUR LIFE
MAY DEPEND ON IT! ALL WEATHER WILL CLEAR THE AREA AFTER 6Z
TONIGHT...SO THE CLEANUP PROCESS CAN BEGIN.

56/GOGGINS

&&

.AVIATION...00Z TAF DISCUSSION.

LOOKING FOR TORNADIC THUNDERSTORMS TO CONTINUE THIS EVENING. ONE
TORNADO ALREADY OVER THE VICINITY OF TUSCALOOSA AND BIRMINGHAM
AIRPORTS. THANKFULLY...THE END IS NEAR AS A BOUNDARY WILL BEGIN TO
PUSH THROUGH FROM THE WEST ENDING THE THREAT OF THUNDERSTORMS.
CURRENT THINKING IS THAT THE LINE WILL EXIT CENTRAL ALABAMA BY 06Z.

IMPROVEMENTS IN THE WEATHER ARE EXPECTED AFTER THIS BOUNDARY MOVES
THROUGH.

NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA
WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON.

&&

56
Hazardous weather outlook, Apr 27, 1:27 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CDT WED APR 27 2011

ALZ011>015-017>050-281828-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
127 PM CDT WED APR 27 2011

...TORNADO OUTBREAK LIKELY THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL
ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND
VERY LARGE HAIL ARE ALL POSSIBLE.  TORNADIC SUPERCELLS ARE EXPECTED
TO BEGIN DEVELOPING ALONG THE MISSISSIPPI-ALABAMA STATE LINE BETWEEN
2 AND 3 PM...AND THIS THREAT WILL GRADUALLY SHIFT EASTWARD THROUGH
THE AFTERNOON AND EVENING HOURS...POTENTIALLY REACHING THE INTERSTATE
65 CORRIDOR BETWEEN 4 AND 6 PM. CURRENT THINKING IS A LINE OF SEVERE
THUNDERSTORMS WILL DEVELOP LATE THIS EVENING AND TRAVERSE THE
EASTERN HALF OF THE BIRMINGHAM COUNTY WARNING AREA...EXITING INTO
GEORGIA BY 6 AM...AFFECTIVELY ENDING THE SEVERE WEATHER THREAT FOR
CENTRAL ALABAMA.

THIS IS POTENTIALLY A VERY DANGEROUS SCENARIO FOR ANYONE IN
CENTRAL ALABAMA.  NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER
ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND
WARNINGS ARE EVENTUALLY ISSUED.

LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE THROUGH TONIGHT.
A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME.
ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS
MAY PRODUCE SOME LOCALIZED FLASH FLOODING.

EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO
EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS
UP TO 35 MPH ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
THROUGH TONIGHT DUE TO THE TORNADO THREAT.

27

In the hours before

Local storm report, Apr 27, 8:24 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
824 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TORNADO          SANTUCK                 32.63N 86.13W
04/27/2011                   ELMORE             AL   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN THE DEXTER ROAD AREA OF SANTUCK.

&&

JT
Local storm report, Apr 27, 8:28 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
828 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TORNADO          N WILSONVILLE           33.24N 86.48W
04/27/2011                   SHELBY             AL   TRAINED SPOTTER

            SPOTTER REPORTED TORNADO STRUCK POWERLINES AND/OR
            TRANSFORMER. POWER IS OUT.

&&

JT
Local storm report, Apr 27, 8:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
855 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PELHAM                  33.30N 86.79W
04/26/2011  M1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            INDUSTRIAL ROAD AND HIGHWAY 31.

&&

ARM
Local storm report, Apr 27, 8:56 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
856 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             GADSDEN                 34.01N 86.01W
04/26/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.

&&

ARM
Local storm report, Apr 27, 8:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PELHAM                  33.30N 86.79W
04/27/2011  M1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            INDUSTRIAL ROAD AND HIGHWAY 31.

0714 PM     HAIL             GADSDEN                 34.01N 86.01W
04/27/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.

&&

DS
Local storm report, Apr 27, 8:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
859 PM CDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             PELHAM                  33.30N 86.79W
04/27/2011  M1.00 INCH       SHELBY             AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF
            INDUSTRIAL ROAD AND HIGHWAY 31.

0714 PM     HAIL             GADSDEN                 34.01N 86.01W
04/27/2011  M1.00 INCH       ETOWAH             AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED OVER THE CITY OF GADSDEN.

&&

DS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:07 PM CDTTornado Warning EmergencyBMXBibb, Chilton, Shelby53 min
Apr 27, 7:17 PM CDTSevere Thunderstorm WarningBMXFayette, Marion, Walker, Winston43 min
Apr 27, 7:17 PM CDTTornado Warning EmergencyBMXCalhoun, Cherokee, Etowah43 min
Apr 27, 7:28 PM CDTTornado WarningBMXHale, Marengo, Sumter62 min
Apr 27, 7:31 PM CDTTornado WarningBMXCalhoun, Cleburne, Etowah, St. Clair, Shelby, Talladega59 min
Apr 27, 7:33 PM CDTTornado WarningBMXAutauga, Coosa, Elmore, Tallapoosa57 min
Apr 27, 7:54 PM CDTTornado WarningBMXSt. Clair, Shelby, Talladega51 min
Apr 27, 8:02 PM CDTTornado WarningBMXClay, Cleburne, Coosa, Randolph, Tallapoosa58 min
Apr 27, 8:03 PM CDTTornado WarningBMXBlount15 min
Apr 27, 8:11 PM CDTSevere Thunderstorm WarningBMXGreene, Sumter64 min
Apr 27, 8:17 PM CDTTornado WarningBMXDallas, Hale, Marengo, Perry58 min
Apr 27, 8:18 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne42 min
Apr 27, 8:20 PM CDTTornado Warning EmergencyBMXChambers, Elmore, Lee, Tallapoosa55 min
Apr 27, 8:21 PM CDTTornado WarningBMXCalhoun, St. Clair, Talladega21 min
Apr 27, 9:00 PM CDTTornado Warning EmergencyBMXChambers60 min
Apr 27, 9:03 PM CDTSevere Thunderstorm WarningBMXCherokee42 min
Apr 27, 9:36 PM CDTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry54 min
Apr 27, 9:37 PM CDTTornado WarningBMXChambers, Lee, Tallapoosa38 min
Apr 27, 9:46 PM CDTTornado WarningBMXChilton, Coosa, Tallapoosa37 min
Apr 27, 9:51 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cherokee, Etowah39 min
Apr 27, 9:55 PM CDTAreal Flood AdvisoryBMXDallas, Marengo, Perry3 hr
Apr 27, 10:18 PM CDTSevere Thunderstorm WarningBMXLee27 min
Apr 27, 10:31 PM CDTTornado WarningBMXLee12 min
Apr 27, 10:39 PM CDTSevere Thunderstorm WarningBMXChambers, Clay, Coosa, Elmore, Randolph, Tallapoosa49 min
Apr 27, 11:15 PM CDTSevere Thunderstorm WarningBMXDallas, Lowndes45 min
Apr 27, 11:31 PM CDTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery44 min
Apr 28, 12:01 AM CDTSevere Thunderstorm WarningBMXAutauga, Bullock, Elmore, Lee, Lowndes, Macon and 3 more49 min

Nearby

Tornado Warnings in Alabama, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.